Alert archive / New Jersey / Areal Flood Warnings in 2018

Areal Flood Warning 4, NWS Philadelphia/Mount Holly

February 11, 2018Burlington County, New Jersey

NWS Philadelphia/Mount Holly issued this areal flood warning at Feb 11, 2018, 10:34 PM EST for Burlington County, New Jersey. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 11, 2018, 10:34 PM EST (03:34 UTC)
Expired
Feb 12, 2018, 8:30 AM EST
In force
10 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Burlington County, NJ

The radar

The Philadelphia radar (KDIX), 28 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 3.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2018-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2018-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 646 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
646 m²/s²
0-3 km storm-relative helicity
654 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

717 
WGUS41 KPHI 120334
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
1034 PM EST SUN FEB 11 2018

NJC005-120730-
/O.NEW.KPHI.FA.W.0004.180212T0334Z-180212T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Burlington NJ-
1034 PM EST SUN FEB 11 2018

The National Weather Service in Mount Holly NJ has issued a

* Flood Warning for...
  Central Burlington County in southern New Jersey...

* Until 230 AM EST

* At 1030 PM EST, reporting gauges indicate the South Branch of the 
  Rancocas in minor flood.  It should crest shortly as the runoff 
  from todays 2 to 3 inches of rain eases. 

* Some locations that could experience flooding include...
  Leisuretowne and Vincentown.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, farmland, and other low lying spots.

&&

LAT...LON 3997 7471 3992 7471 3991 7474 3994 7480

$$

Drag
1 follow-up statement
796 
WGUS41 KPHI 120512
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
1212 AM EST MON FEB 12 2018

NJC005-121330-
/O.EXT.KPHI.FA.W.0004.000000T0000Z-180212T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Burlington NJ-
1212 AM EST MON FEB 12 2018

The National Weather Service in Mount Holly NJ has extended the

* Flood Warning for...
  Central Burlington County in southern New Jersey...

* Until 830 AM EST Monday

* At 1208 AM EST, reporting gauges indicate the South Branch of the 
  Rancocas Creek at 7.35 feet and creeping higher.  This is several 
  inches above flood stage at Vincentown resulting in minor flooding 
  of nearby farmland and any adjacent roads.  The South branch of 
  the Rancocas should level off overnight and be receding by 
  daybreak Monday. 

* Some locations that could experience flooding include...
  Vincentown and near Leisuretowne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

&&

LAT...LON 3997 7471 3992 7471 3991 7474 3994 7480

$$
Drag

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Feb 11, 7:30 PM EST, 3 hours 4 minutes earlier.

Area forecast discussion, Feb 11, 7:30 PM EST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
730 PM EST Sun Feb 11 2018

.SYNOPSIS...
A cold front arrives in the area late tonight, followed by high
pressure building towards the region through Tuesday. A warm front
moves into the region Wednesday before stalling. Another cold front
is expected on Friday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...A warm front remain
N/W of the I95 area this evening, waves of showers will continue
to move NE across the region until a cold front, presently
across wrn PA, moves through overnight. We have dropped the
Flood Watch, since the heaviest Qpf has already occurred. The
additional rains will probably result in only 0.1 to 0.2
additional overnight.

The temperature forecast continues to be rather challenging so
we'll adjust the grids as needed to keep things in check. Low
temperatures are mainly a blend of guidance and continuity.

A few more reports of dense fog up across Nrn NJ. More counties
were added to the Dense fog advisory. A dense fog advisory
continues for Berks county, the Lehigh Valley and the southern
Poconos through the early overnight period. The fog will
diminish once the front passes the area.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
A large scale upper-level trough shifts eastward some more into the
Northeast, however the flow aloft over our region will remain from
the southwest and west. A cold front is forecast to settle to our
south and east in the morning, however an upper-level jet in
combination with another ripple of energy should slow the front and
allow for additional showers or a period of rain across the
southeastern zones in the morning. This is expected to end by early
afternoon as drier air works in from the northwest.

Some cold air advection occurs during Monday in the wake of the
front, and some locations may have their high temperatures occur
before sunrise. There is enough dry air advection forecast as well
as some subsidence, and this should allow clouds to thin out from
northwest to southeast through the day. The exception is the
southern zones where cloud cover thinning should be delayed until
late afternoon. A northwesterly breeze will also increase due to the
cold air advection and a tightened pressure gradient and better
mixing. High temperatures are a MOS/continuity blend with some
tweaks then made.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Monday night through Wednesday...High pressure then passes north of
the region Tuesday and moves offshore Tuesday night. Return flow
sets up by Tuesday morning, and warm front lifts north towards the
region, and that warm front will be through the region Wednesday.
Some light precip, possibly starting out as snow Tuesday night, then
rain on Wednesday, is possible with the approach and passage of that
warm front.

Thursday and Friday...A series of low pressure systems will pass
north of the region through the end of the week. The passage of each
low will drag a cold front through the Northeast and Mid-Atlantic.
Based on the latest model guidance, the bulk of the energy and
support, as well as the bulk of the QPF looks to stay north of the
region, but confidence is fairly low. Even though there will be shot
of cold air behind each cold front, the airmass appears to be
transient, so precip should start out as rain Thursday, continues
through Friday, and then possibly ends as snow Friday night.

Saturday and Sunday...Models have trended south of our region with
any precipitation behind the main cold front, so have decreased PoPs
through this period, especially on Sunday.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

This afternoon...Generally IFR, but ceilings and visibilities
will vary considerably throughout the afternoon. KACY and KMIV
have the best chance for brief intervals of MVFR and VFR. A band
of steadier showers across interstate 95 terminals will slowly
work northwest toward KABE and KRDG through the early afternoon.
This band of showers will work east again into these TAF sites
along with KACY and KMIV for the mid and late afternoon hours.
Some thunderstorms are also possible with this band of showers
(19-23Z) but they look to be isolated enough at this time for
inclusion into the TAFS.

Southerly winds of 10-15 knots possible this afternoon and a few TAF
sites otherwise winds under 10 knots. Patchy fog may form near KACY
due to the closer location to the ocean.

Uncertainty higher than normal for the six hours of the TAF period.

Tonight... Improvement to VFR overnight with winds shifting from
southwest to northwest around 10 knots. Lingering showers ending
during the evening. Moderate to high confidence.

Monday...VFR for most terminals, though lingering MVFR conditions
possible in -RA at KMIV/KACY through Monday afternoon. NW winds less
than 10 kt. Moderate confidence.

Outlook...
Monday night and Tuesday...VFR. N winds Monday night becoming E on
Tuesday less than 10 kt. Moderate confidence.

Tuesday night through Thursday...Generally VFR conditions with
periods of MVFR as rain moves in. Winds less than 10 KT through the
period, though direction will be variable. Low confidence.

Friday...May begin in MVFR with rain, but should become VFR with
northwesterly winds of 10 to 15 kt as a cold front moves through.
Moderate confidence.

&&

.MARINE...
Small Craft Advisory remains in effect for the ocean zones through
late Monday afternoon, and through 7 PM tonight on Delaware Bay.

A southerly flow of warm and humid air through this evening will
result in gusty winds (may be more nearshore for Delaware Bay). The
gusty winds are expected to diminish during the night as a cold
front arrives, then a wind shift to the west and northwest occurs
late. Seas will build some more tonight within the southerly flow,
then start to subside late tonight and Monday. Areas of dense fog
will continue on the ocean zones, especially the New Jersey coastal
waters where the advisory has been extended through this evening.
Farther south deeper into the warm sector the visibilities looked to
have improved enough, therefore the Dense Fog Advisory has been
cancelled for Delaware Bay and the Delaware coastal waters.

Outlook...
Monday night through Wednesday...Winds and seas should be mostly
below SCA criteria.

Thursday and Friday...Seas may get close to 5 feet on the coastal
waters. In addition, wind gusts to 25 kt will be possible on Friday
just behind a cold front.

&&

.HYDROLOGY...
The Flood Watch has been cancelled for the remainder of the CWA.

For the latest river forecasts, visit the AHPS web site at:

https:/water.weather.gov/ahps2/index.php?wfo=phi

Rainfall totals across the region have been generally 1-2
inches, however locally 3 to 5 inches has been reported in
portions of northeast Maryland, Delaware and southern New
Jersey. We received a report of 6 inches of rain in
Stevensville, MD. Additional rainfall amounts up to a quarter of
an inch is expected associated with bands of showers.

Some small stream and creek flooding is expected, with a few rivers
forecast to flood (namely the Millstone River in northern NJ). Given
the amount of runoff, flooding on some waterways will continue
Monday. Otherwise, low-lying flooding will continue where heavier
showers occur and some reports of roadway flooding have been
received.

&&

.CLIMATE...
Georgetown, Delaware has tied their daily record high temperature
of 71 last set in 2009.

We are also looking at possible record daily rainfall today. The
records are below for reference.

    2/11

ACY 1.70 1886 *Has already been exceeded.

PHl 1.85 1983

ILG 1.62 1983

ABE 1.40 1983

TTN 1.60 1983

GED 2.10 1994

RDG 1.26 1886

MPO 2.47 1960

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Dense Fog Advisory until 1 AM EST Monday for PAZ054-055-
     060>062.
NJ...Dense Fog Advisory until 1 AM EST Monday for NJZ001-007.
DE...None.
MD...None.
MARINE...Dense Fog Advisory until midnight EST tonight for ANZ450>453.
     Small Craft Advisory until 5 PM EST Monday for ANZ450>455.
     Small Craft Advisory until midnight EST tonight for ANZ430-431.

&&

Synopsis...Johnson
Near Term...Gorse
Short Term...Gorse
Long Term...Johnson
Aviation...Gaines/Johnson
Marine...Gorse/Johnson
Hydrology...
Climate...
Hazardous weather outlook, Feb 11, 7:29 PM EST, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
729 PM EST Sun Feb 11 2018

NJZ001-007-PAZ054-055-060>062-130030-
Sussex-Warren-Carbon-Monroe-Berks-Lehigh-Northampton-
729 PM EST Sun Feb 11 2018

...DENSE FOG ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...

This Hazardous Weather Outlook is for northern New Jersey, east
central Pennsylvania and northeast Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ001>004-MDZ008-012-015-019-020-NJZ008>010-012>027-PAZ070-071-
101>106-130030-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Delaware-Philadelphia-Western Chester-
Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks-
Lower Bucks-
729 PM EST Sun Feb 11 2018

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey and southeast Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-454-455-130030-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
729 PM EST Sun Feb 11 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ450>453-130030-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
729 PM EST Sun Feb 11 2018

...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 4:57 AM ESTAreal Flood WarningPHIBurlington16 hr
Feb 12, 8:40 AM ESTAreal Flood WarningPHIBurlington12 hr

Nearby

Areal Flood Warnings in New Jersey, 2018Every areal flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.